MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES NAVIO SURGICAL SYSTEM AU; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES NAVIO SURGICAL SYSTEM AU; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number NPFS02000
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Smith & nephew is submitting this report pursuant to the provisions of 21 c.F.R.Part 803.This report may be based upon information which smith & nephew has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, smith & nephew, or its employees, that the report constitutes an admission that the device, smith & nephew or its employees caused or contributed to the potential event described in this report.(b)(4).
 
Event or Problem Description
It was reported that, during a navio assisted ukr surgery, when the surgeon went to bur the femur, the drill would not spin and the e2 error was showed.The surgeon did not have the bur on bone before attempting to spin it.Troubleshooting was performed, including verifying it was on cut mode, the surgeon removed his foot from the pedal for 2-3 seconds, and attempting to verify the bur could spin in a no load situation.Finally the drill was unplugged from the navio cart and tried to reconnect it.None of these cleared the error.A handpiece test, and drill test were conducted prior to the case and both tests passed.After the case, the drill test failed for this drill.Upon a system restart the drill functioned normally.The case was re-entered and again the drill was able to spin.After testing the drill from the other tray with the drill test, it failed two times.At the third attempt the drill worked after having a foot on the pedal for several seconds.Surgery was performed manually after a non-significant delay.No harm to the patient or further complications reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The navio anspach console, part number 200419, s/n: (b)(6), used in treatment was returned for evaluation.Nothing was identified visually that contributed to the reported problem.A functional evaluation was performed.The reported problem was confirmed.The console was inserted into a functioning navio system.Beginning the drill test generated an e2 error.Disconnected the drill and restarted the drill test and the error continued.Power cycled the console and the error was no longer present.This is consistent with the intermittent e2 error.The most likely cause of this event is related to an internal electrical issue.The anspach console is an oem device and the root cause cannot be determined.A review of manufacturing and service records indicate the device met all specifications upon release into distribution.A complaint history review for similar reported/confirmed complaints found similar events.A historical escalation event review was completed.A review of prior escalation actions found no actions applicable to the scope of the reported complaint.The navio surgical technique guide for knee arthroplasty provides guidelines for recovering to a fully manual procedure in the ¿recovery procedure guidelines¿.The failure mode and associated risk have been anticipated within the risk file and the documented risk level is still adequate.Per complaint details from the us, it was reported that, during a navio assisted ukr surgery, when the surgeon went to bur the femur, the drill would not spin and the e2 error was shown.Troubleshooting was performed, however none of these cleared the error.Surgery was performed manually after a non-significant delay.No harm to the patient or further complications reported.Although no further containment or corrective action is recommended or required at this time, all complaints are monitored and trended through post market surveillance activities.

Brand Name
NAVIO SURGICAL SYSTEM AU
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer (Section G)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16011178
Report Number3010266064-2022-00676
Device Sequence Number6655034
Product Code OLO
UDI-Device Identifier00885556628416
UDI-Public00885556628416
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNPFS02000
Device Catalogue NumberNPFS02070
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2022
Supplement Date Received by Manufacturer01/18/2023
Initial Report FDA Received Date12/19/2022
Supplement Report FDA Received Date01/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PFSR110137/NAVIO HANDPIECE.; PFSR110137/NAVIO HANDPIECE.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown